# SDR 2000UALA00271

- Difficulty date: May 12, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N540UA
- Make and model: Boeing 757222
- Aircraft serial: 25252
- Aircraft time: 30,277 hours, 11,130 cycles
- Engine: Pwa PW2037
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle
- Part number: 161N16253
- Part serial: 366DC57
- Condition: Fractured
- Location: Rt Mlg
- Part time: 11,000 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE RT MLG WHEEL TRUCK AFT AXEL WAS FOUND BROKEN.  *S/D*  NR 7 AXLE WAS FOUND COMPLETELY FRACTURED APPROX 18 INCHES FROM AXLE END.  CAUSE IS DUE TO STRESS CORROSION CRACKING.  THERE MAYBE A POSSIBLE CHROME PLATING ADHESION ISSUE RELEVANT TO OTHER AXLES THAT HAVE SIMILAR TYPE STRESS CORROSION.  BOEING HAS BEEN INCLUDED IN THE ANALYSIS PROCESS.
